Jump to content

Leia88 Having a very difficult time - help!


Leia88

Recommended Posts

Hi all,

 

I've been nosing around on the site for a while and finally got brave enough to post. I really need help!

 

I am on 100 mg of Luvox, 4 mg of Abilify, and 300 mg of lamictal. I have tried tapering off the Abilify and Lamictal (seperately) a few times now with no luck. BTW - I do not have a diagnosis that justifies taking ANY of these medications. I am a guinea pig of psychiatry!

 

I finally found a psychiatrist who's willing to write rx's for compounded doses. She wrote me an rx for 90 mg Luvox pills. After about 4 days, it was torture. Headaches, brain zaps, feeling slightly feverish, fatigued, irritable, etc etc. 

 

Would it even be worth it to try starting at 95 mg, or am I hopeless? I am SO sensitive to medication, not just psych meds. 

 

If anyone can give any tips I'd appreciate it!

 

 

Link to comment

Hi Leia 88

 

Welcome to the board and congratulations for taking the first step in posting.  First off, you are NOT hopeless, you are simply like many of us here, extremely sensitive to psych meds, which is no fun at all.  Don't beat yourself up about that as in reality you have little to no control over that one.

 

I am relatively new on this board too and I am sure others with more experience will chime in soon. 

 

My thoughts are, if you are really 'hurting' physically maybe the drop was in fact too large.  I don't think there would be any harm in trying the 95mgs as opposed to the 90mgs, at least you will be able to gauge how you feel, if your symptoms start to 'fade out' you will know that the drop was too large and you might need to take it down in the smaller increments.

 

Sometimes it really is trial and error to get your tapering regime under control, no shame in that.  I am a self confessed 'lab rat'.

 

One other thing that may factor in is how long ago since you attempted to reduce the Abilify and Lamictal?.  If it was quite recent, you may have some residual symptoms lingering about which might be amplified by the new taper.  (Just a thought).

 

I hope you feel better soon.

 

EagleWolf x

~Fear No Man - Protect all Beasts~

 

Benzo Free! 

Jumped from 0.25mgs of Valium, having followed the Ashton Protocol all the way down.

2nd May, 2014.  So Far, So Good.

 

Avanza Free!

Jumped from 2.0mgs on 20th August, 2014.  So Far, So Good.

 

Dec 2014, 100% Healed.  Feeling wonderful and back to my old self.

 

Link to comment
  • Administrator

Welcome, Leia88.

 

I moved this to the Intro forum as your Intro topic. Please add your updates to this topic.

 

It seems that a 10% drop in dosage may be too much for you. I would try 95mg and plan on 5% decreases per month, calculated on the last dosage -- the amounts of the decreases in milligrams keep getting smaller.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Leia! As soon as you get the chance, maybe you could put your med history in your sig line, like this:

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

This will help us a lot as far as giving advice. For example, in your case I don't know what your experiments with tapering were like in the past--how long ago, how much you cut, when you reinstated and to what, etc. I also don't know what other meds you have taken in the past before that, etc.  and how long you've been on the psych meds and at what age you started...all that stuff.

 

All of this affects how your body reacts to cuts now. If, for example, your last attempt to taper another med was fairly recent, you might need to wait a bit before tapering the Luvox to give your CNS time to settle down, but once stable you might be able to handle 10% cuts. If, on the other hand, you've been stable for a couple of years and the 10% was still too much, you may be someone who has to taper with smaller cuts.

 

I'd also recommend reading through this material, gradually, as you have time:

http://survivingantidepressants.org/index.php?/topic/300-important-topics-in-the-tapering-forum-and-faq/

 

Welcome to the forum. You'll find lots of good information and support here.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy